Alert archive / California / Heat Advisories in 2020

Heat Advisory 4, NWS Eureka, CA

June 24, 20204 counties in California

NWS Eureka, CA issued this heat advisory at Jun 24, 2020, 3:05 AM PDT for 4 counties in California. It took effect at Jun 24, 2020, 12:00 PM PDT. It was in force for 58 hr.

The area

The counties it named.

The facts

Issued
Jun 24, 2020, 3:05 AM PDT (10:05 UTC)
In effect from
Jun 24, 2020, 12:00 PM PDT
Expired
Jun 26, 2020, 10:00 PM PDT
In force
58 hr
Issued by
NWS Eureka, CA

Counties Humboldt County, CA, Lake County, CA, Mendocino County, CA, Trinity County, CA

The radar

The Eureka (Bunker Hill) radar (KBHX), 102 km from the middle of the area, began a volume at 10:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Oakland, CA (KOAK), launched 00:00Z, 10.1 hours before the alert went out and 267 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Oakland, CA at 00:00Z on 2020-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Oakland, CA at 00:00Z on 2020-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1911 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

445 
WWUS76 KEKA 241005
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
305 AM PDT Wed Jun 24 2020

CAZ114-115-241815-
/O.NEW.KEKA.HT.Y.0004.200624T1900Z-200627T0500Z/
Northern Lake County-Southern Lake County-
305 AM PDT Wed Jun 24 2020

...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 10 PM PDT FRIDAY...

* WHAT...Dangerously hot conditions with high temperatures between
  97 and 103.

* WHERE...Portions of Lake County including Clearlake, Lakeport,
  and Lake Pillsbury.

* WHEN...From noon today to 10 PM PDT Friday.

* IMPACTS...Dangerous heat will increase the potential for heat
  related illnesses. People most vulnerable include those who are
  spending lots of time outdoors, those without air conditioning,
  young children, the elderly and those with chronic ailments.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

CAZ105>108-110-111-113-241815-
/O.NEW.KEKA.HT.Y.0004.200625T1900Z-200627T0500Z/
Northern Humboldt Interior-Southern Humboldt Interior-
Northern Trinity-Southern Trinity-Northwestern Mendocino Interior-
Northeastern Mendocino Interior-Southeastern Mendocino Interior-
305 AM PDT Wed Jun 24 2020

...HEAT ADVISORY IN EFFECT FROM NOON THURSDAY TO 10 PM PDT
FRIDAY...

* WHAT...Dangerously hot conditions with high temperatures between
  98 and 108.

* WHERE...Primarily valley locations of Trinity, interior
  Mendocino, and interior Humboldt Counties. This includes, but 
  is not limited to, Weaverville, Garberville, Ukiah, Trinity 
  Center, Hayfork, Covelo, Willow Creek, Hoopa, and Orleans.

* WHEN...From noon Thursday to 10 PM PDT Friday.

* IMPACTS...Dangerous heat will increase the potential for heat 
  related illnesses. People most vulnerable include those who are 
  spending lots of time outdoors, those without air conditioning, 
  young children, the elderly and those with chronic ailments.

* ADDITIONAL DETAILS...Local rivers and streams are running fast 
  and cold. Cold water safety should be practiced when on and 
  near the water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$
7 follow-up statements
174 
WWUS76 KEKA 241800
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
1100 AM PDT Wed Jun 24 2020

CAZ114-115-250200-
/O.CON.KEKA.HT.Y.0004.200624T1900Z-200627T0500Z/
Northern Lake County-Southern Lake County-
1100 AM PDT Wed Jun 24 2020

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 10 PM FRIDAY...

* WHAT...Dangerously hot conditions with high temperatures 
  between 97 and 103.

* WHERE...Portions of Lake County including Clearlake, Lakeport, 
  and Lake Pillsbury.

* WHEN...From noon today to 10 PM Friday.

* IMPACTS...Dangerous heat will increase the potential for heat
  related illnesses. People most vulnerable include those who are
  spending lots of time outdoors, those without air conditioning,
  young children, the elderly and those with chronic ailments.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

$$

CAZ105>108-110-111-113-250200-
/O.CON.KEKA.HT.Y.0004.200625T1900Z-200627T0500Z/
Northern Humboldt Interior-Southern Humboldt Interior-
Northern Trinity-Southern Trinity-Northwestern Mendocino Interior-
Northeastern Mendocino Interior-Southeastern Mendocino Interior-
1100 AM PDT Wed Jun 24 2020

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON THURSDAY TO 10 PM
FRIDAY...

* WHAT...Dangerously hot conditions with high temperatures 
  between 98 and 108.

* WHERE...Primarily valley locations of Trinity, interior 
  Mendocino, and interior Humboldt Counties. This includes, but 
  is not limited to, Weaverville, Garberville, Ukiah, Trinity 
  Center, Hayfork, Covelo, Willow Creek, Hoopa, and Orleans.

* WHEN...From noon Thursday to 10 PM Friday.

* IMPACTS...Dangerous heat will increase the potential for heat 
  related illnesses. People most vulnerable include those who 
  are spending lots of time outdoors, those without air 
  conditioning, young children, the elderly and those with 
  chronic ailments.

* ADDITIONAL DETAILS...Local rivers and streams are running fast 
  and cold. Cold water safety should be practiced when on and 
  near the water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

$$
837 
WWUS76 KEKA 250150
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
650 PM PDT Wed Jun 24 2020

CAZ114-115-251500-
/O.CON.KEKA.HT.Y.0004.000000T0000Z-200627T0500Z/
Northern Lake County-Southern Lake County-
650 PM PDT Wed Jun 24 2020

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT FRIDAY...

* WHAT...Dangerously hot conditions with high temperatures 
  between 97 and 103.

* WHERE...Portions of Lake County including Clearlake, Lakeport, 
  and Lake Pillsbury.

* WHEN...From noon today to 10 PM Friday.

* IMPACTS...Dangerous heat will increase the potential for heat
  related illnesses. People most vulnerable include those who are
  spending lots of time outdoors, those without air conditioning,
  young children, the elderly and those with chronic ailments.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

CAZ105>108-110-111-113-251500-
/O.CON.KEKA.HT.Y.0004.200625T1900Z-200627T0500Z/
Northern Humboldt Interior-Southern Humboldt Interior-
Northern Trinity-Southern Trinity-Northwestern Mendocino Interior-
Northeastern Mendocino Interior-Southeastern Mendocino Interior-
650 PM PDT Wed Jun 24 2020

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON THURSDAY TO 10 PM
PDT FRIDAY...

* WHAT...Dangerously hot conditions with high temperatures 
  between 98 and 108.

* WHERE...Primarily valley locations of Trinity, interior 
  Mendocino, and interior Humboldt Counties. This includes, but 
  is not limited to, Weaverville, Garberville, Ukiah, Trinity 
  Center, Hayfork, Covelo, Willow Creek, Hoopa, and Orleans.

* WHEN...From noon Thursday to 10 PM Friday.

* IMPACTS...Dangerous heat will increase the potential for heat 
  related illnesses. People most vulnerable include those who 
  are spending lots of time outdoors, those without air 
  conditioning, young children, the elderly and those with 
  chronic ailments.

* ADDITIONAL DETAILS...Local rivers and streams are running fast 
  and cold. Cold water safety should be practiced when on and 
  near the water.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$
763 
WWUS76 KEKA 251347
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
647 AM PDT Thu Jun 25 2020

CAZ114-115-252200-
/O.CON.KEKA.HT.Y.0004.000000T0000Z-200627T0500Z/
Northern Lake County-Southern Lake County-
647 AM PDT Thu Jun 25 2020

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT FRIDAY...

* WHAT...Dangerously hot conditions with high temperatures 
  between 97 and 103.

* WHERE...Portions of Lake County including Clearlake, Lakeport, 
  and Lake Pillsbury.

* WHEN...Until 10 PM PDT Friday.

* IMPACTS...Dangerous heat will increase the potential for heat 
  related illnesses. People most vulnerable include those who 
  are spending lots of time outdoors, those without air 
  conditioning, young children, the elderly and those with 
  chronic ailments.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

CAZ105>108-110-111-113-252200-
/O.CON.KEKA.HT.Y.0004.200625T1900Z-200627T0500Z/
Northern Humboldt Interior-Southern Humboldt Interior-
Northern Trinity-Southern Trinity-Northwestern Mendocino Interior-
Northeastern Mendocino Interior-Southeastern Mendocino Interior-
647 AM PDT Thu Jun 25 2020

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 10 PM PDT
FRIDAY...

* WHAT...Dangerously hot conditions with high temperatures between
  98 and 106.

* WHERE...Primarily valley locations of Trinity, interior 
  Mendocino, and interior Humboldt Counties. This includes, but 
  is not limited to, Weaverville, Garberville, Ukiah, Trinity 
  Center, Hayfork, Covelo, Willow Creek, Hoopa, and Orleans.

* WHEN...From noon today to 10 PM PDT Friday.

* IMPACTS...Dangerous heat will increase the potential for heat 
  related illnesses. People most vulnerable include those who 
  are spending lots of time outdoors, those without air 
  conditioning, young children, the elderly and those with 
  chronic ailments.

* ADDITIONAL DETAILS...Local rivers and streams are running fast 
  and cold. Cold water safety should be practiced when on and 
  near the water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$
171 
WWUS76 KEKA 252145
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
245 PM PDT Thu Jun 25 2020

CAZ105>108-110-111-113>115-260545-
/O.CON.KEKA.HT.Y.0004.000000T0000Z-200627T0500Z/
Northern Humboldt Interior-Southern Humboldt Interior-
Northern Trinity-Southern Trinity-Northwestern Mendocino Interior-
Northeastern Mendocino Interior-Southeastern Mendocino Interior-
Northern Lake County-Southern Lake County-
245 PM PDT Thu Jun 25 2020

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 10 PM FRIDAY...

* WHAT...Dangerously hot conditions with high temperatures 
  between 98 and 106.

* WHERE...Primarily valley locations of Trinity, interior 
  Mendocino, and interior Humboldt Counties. This includes, but 
  is not limited to, Weaverville, Garberville, Ukiah, Trinity 
  Center, Hayfork, Covelo, Willow Creek, Hoopa, and Orleans.

* WHEN...From noon today to 10 PM Friday.

* IMPACTS...Dangerous heat will increase the potential for heat 
  related illnesses. People most vulnerable include those who 
  are spending lots of time outdoors, those without air 
  conditioning, young children, the elderly and those with 
  chronic ailments.

* ADDITIONAL DETAILS...Local rivers and streams are running fast 
  and cold. Cold water safety should be practiced when on and 
  near the water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

$$
724 
WWUS76 KEKA 260358
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
858 PM PDT Thu Jun 25 2020

CAZ105>108-110-111-113>115-261500-
/O.CON.KEKA.HT.Y.0004.000000T0000Z-200627T0500Z/
Northern Humboldt Interior-Southern Humboldt Interior-
Northern Trinity-Southern Trinity-Northwestern Mendocino Interior-
Northeastern Mendocino Interior-Southeastern Mendocino Interior-
Northern Lake County-Southern Lake County-
858 PM PDT Thu Jun 25 2020

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT FRIDAY...

* WHAT...Dangerously hot conditions with high temperatures between
  98 and 106.

* WHERE...Primarily valley locations of Trinity, interior
  Mendocino, and interior Humboldt Counties. This includes, but is
  not limited to, Weaverville, Garberville, Ukiah, Trinity Center,
  Hayfork, Covelo, Willow Creek, Hoopa, and Orleans.

* WHEN...Until 10 PM PDT Friday.

* IMPACTS...Dangerous heat will increase the potential for heat
  related illnesses. People most vulnerable include those who are
  spending lots of time outdoors, those without air conditioning,
  young children, the elderly and those with chronic ailments.

* ADDITIONAL DETAILS...Local rivers and streams are running fast
  and cold. Cold water safety should be practiced when on and near
  the water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$
093 
WWUS76 KEKA 261449
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
749 AM PDT Fri Jun 26 2020

CAZ105>108-110-111-113>115-262300-
/O.CON.KEKA.HT.Y.0004.000000T0000Z-200627T0500Z/
Northern Humboldt Interior-Southern Humboldt Interior-
Northern Trinity-Southern Trinity-Northwestern Mendocino Interior-
Northeastern Mendocino Interior-Southeastern Mendocino Interior-
Northern Lake County-Southern Lake County-
749 AM PDT Fri Jun 26 2020

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING...

* WHAT...Dangerously hot conditions with high temperatures 
  between 98 and 108.

* WHERE...Primarily valley locations of Trinity, interior 
  Mendocino, and interior Humboldt Counties. This includes, but 
  is not limited to, Weaverville, Garberville, Ukiah, Trinity 
  Center, Hayfork, Covelo, Willow Creek, Hoopa, and Orleans.

* WHEN...Until 10 PM PDT Friday.

* IMPACTS...Dangerous heat will increase the potential for heat 
  related illnesses. People most vulnerable include those who 
  are spending lots of time outdoors, those without air 
  conditioning, young children, the elderly and those with 
  chronic ailments.

* ADDITIONAL DETAILS...Local rivers and streams are running fast 
  and cold. Cold water safety should be practiced when on and 
  near the water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$
216 
WWUS76 KEKA 262248
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
348 PM PDT Fri Jun 26 2020

CAZ105>108-110-111-113>115-270500-
/O.CON.KEKA.HT.Y.0004.000000T0000Z-200627T0500Z/
Northern Humboldt Interior-Southern Humboldt Interior-
Northern Trinity-Southern Trinity-Northwestern Mendocino Interior-
Northeastern Mendocino Interior-Southeastern Mendocino Interior-
Northern Lake County-Southern Lake County-
348 PM PDT Fri Jun 26 2020

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING...

* WHAT...Dangerously hot conditions with high temperatures between
  98 and 108.

* WHERE...Primarily valley locations of Trinity, interior
  Mendocino, and interior Humboldt Counties. This includes, but is
  not limited to, Weaverville, Garberville, Ukiah, Trinity Center,
  Hayfork, Covelo, Willow Creek, Hoopa, and Orleans.

* WHEN...Until 10 PM PDT this evening.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

* ADDITIONAL DETAILS...Local rivers and streams are running fast
  and cold. Cold water safety should be practiced when on and near
  the water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this heat advisory went out at Jun 23, 3:05 PM PDT, 12 hours earlier.

Area forecast discussion, Jun 23, 3:05 PM PDT, 12 hours before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
305 PM PDT Tue Jun 23 2020

.SYNOPSIS...An extended stretch of hot, dry, and sunny weather
will continue across interior northwest California through the end
of the week. Onshore breezes and marine layer clouds will keep
most coastal areas seasonably cool.

&&

.DISCUSSION...There is little change in forecast thinking as high
pressure aloft continues to promote hot and dry conditions across NW
California. Highs this afternoon are similar to Monday across the
interior valleys, with the Heat Advisory remaining in effect through
this evening for interior Humboldt, interior Mendocino, Trinity and
Lake Counties. Maintained isolated thunderstorms across the Trinity
horn and the Yolla Bollys late this afternoon and early this
evening. There will be a narrow window of opportunity for a stray
storm. Any convective activity will have a few significant obstacles
to overcome, most notably a dry ambient environment and a lack of
any strong forcing mechanisms, but ample conditional instability
exists if strong surface heating can breach convective temperatures.
As of this writing, cumulus clouds have developed over the highest
terrain, but not much vertical development is noted at this time.

An upper trough moving over the top of the ridge still looks to
provide slightly cooler temperatures and slight respite in the heat
for Wednesday. That said, temperatures will likely still climb well
into the 90s, particularly across southern Mendocino and Lake
Counties, where the influence of the trough will be less pronounced.
High pressure builds back in on Thursday with temperatures once
again climbing towards triple digits across most interior valleys
and probably necessitating another round of heat-related headlines
for the end of the week.

Meanwhile, coastal areas will remain seasonably cooler for much of
the week as onshore breezes and marine layer influences continue to
have a moderating effect on temperatures. The stratus field has been
expanding over the coastal waters during the past several hours, and
expect that trend to continue. As a result, better chances of
nighttime and early morning cloudiness are expected the next couple
of days, but these clouds should burn off quickly over land during
the morning hours.

Looking a bit further ahead, ensembles and cluster analysis are
beginning to point towards significant troughing developing over the
western CONUS late in the weekend and early next week, which would
bring an end to the recent run of hot interior temperatures.
/CB&SEC

&&

.AVIATION...Stratus with visibility obscurations will return to the
coastal forecast terminals tonight, and then most likely persist
through much of the day on Wednesday. Visible satellite imagery
showed stratus/fog bottled up south of Cape Mendocino this
afternoon. North of the Cape, slivers of stratus have been forming
offshore and near the coastline. Expect IFR to LIFR conditions to
return to both coastal forecast terminals, KCEC and KACV, as a
shortwave trough approaches the Pacific NW tonight. Confidence is
not high that stratus will clear out at CEC or ACV Wednesday
afternoon as the shortwave trough induces an onshore flow and a
deeper marine layer.

Statistical guidance indicates light southerly winds persisting
through the night at KUKI. This may draw marine air and perhaps
stratus northward from Sonoma county into the KUKI area by daybreak.
It is not completely out of the question for brief IFR cigs to
develop at KUKI, however with northerlies forecast to return
offshore later tonight confidence remains low. Possible brief low
clouds intrusion into KUKI will need to be watched this evening
and overnight.

&&

.MARINE...Northerly winds and waves persist across most of the area,
although lighter winds continue closer to the coast away from the
expansion fans. For tonight and Wednesday, northerly winds will
strengthen and push back toward the coast once again. Small Craft
Advisories will continue for the outer waters and, eventually, the S
inner waters. A Gale Watch has been issued for the N outer waters
for Wednesday night, and this will likely need to be expanded to the
S waters. /SEC

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...Heat Advisory until 10 PM this evening
      for CAZ105>108-110-111-113>115.

NORTHWEST CALIFORNIA COASTAL WATERS...
     Gale Watch from Thursday morning through Friday morning
      for PZZ470.
     Small Craft Advisory until 6 AM Thursday for PZZ470.
     Small Craft Advisory from 11 AM to 11 PM Wednesday for PZZ455.
     Small Craft Advisory until noon Friday for PZZ475.

Visit us at https://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.png

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 2:56 PM PDTGale WarningEKA45 hr

Nearby

Heat Advisories in California, 2020Every heat advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.